Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 22, NWS Caribou, ME

August 20, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 20, 2022, 8:01 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 21, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2022, 8:01 PM EDT (00:01 UTC)
In effect from
Aug 21, 2022, 8:00 AM EDT
Expired
Aug 21, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WHUS41 KCAR 210001
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
801 PM EDT Sat Aug 20 2022

MEZ029-030-211200-
/O.NEW.KCAR.BH.S.0022.220821T1200Z-220822T0000Z/
Coastal Hancock-Coastal Washington-
801 PM EDT Sat Aug 20 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...The warm air temperatures near 80 degrees may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
572 
WHUS41 KCAR 210710
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
310 AM EDT Sun Aug 21 2022

MEZ029-030-220000-
/O.CON.KCAR.BH.S.0022.220821T1200Z-220822T0000Z/
Coastal Hancock-Coastal Washington-
310 AM EDT Sun Aug 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures near 80 degrees may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
507 
WHUS41 KCAR 220000
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
800 PM EDT Sun Aug 21 2022

MEZ029-030-220100-
/O.EXP.KCAR.BH.S.0022.000000T0000Z-220822T0000Z/
Coastal Hancock-Coastal Washington-
800 PM EDT Sun Aug 21 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 6:20 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 20, 6:20 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
620 PM EDT Sat Aug 20 2022

.SYNOPSIS...
High pressure will slowly cross the region tonight then move E
on Sunday. A cold front will stall to the north of Maine on
Monday. Low pressure will cross the region Tuesday. A cold front
will cross the area on Wednesday with high pressure building in
by Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
6:20 PM Update: Satellite pictures still show some cumulus that
developed this afternoon, but it is beginning to diminish. One
isolated shower near Ludlow in Aroostook County, but it is also
diminishing and likely nothing more than a bit of virga or a few
sprinkles. The ongoing forecast has a great handle on things
with only minor tweaks to account for the current conditions.

Previous discussion:
Tonight: Isolated showers along and northwest of I-95 will
rapidly dissipate this evening with loss of daytime heating.
Surface and upper level ridging across the area will lead to
clear to mostly clear skies. Lows are expected to drop towards
current dew points, which are in the upper 50s to lower 60s.
Patchy fog will develop, especially near bodies of water such as
rivers, lakes, and along the coast. Fog will be most likely
around daybreak and will dissipate within a few hours of sunrise
Sunday.

Sunday: Showers and thunderstorms will develop north and west of
a line extending from Dover-Foxcroft to Millinocket to Presque
Isle mid to late Sunday afternoon as a shortwave trough
approaches from the west and in excess of 1,000 j/kg of surface
based CAPE develops across the area. Wind shear will be minimal
with values less than 20 kts, favoring more pulse and outflow
driven convection. However, some dry air in the mid-levels could
cool downdrafts sufficiently for a few stronger gusts,
particularly along the Quebec/Maine border. Stronger south flow
will transport maritime air across Downeast Maine, keeping
temperatures cooler compared to today and maintaining dry
conditions. High temperatures across the north will be in the
mid to upper 80s, with cooler temperatures along the coast.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Slow moving cold front approaches from Quebec province Sunday night
with surface high centered across the western Atlantic to the east
of the Canadian Maritimes. Light southerly flow in the low levels
will begin to bring increasing moisture northward across the
forecast area. Patchy fog is possible, especially from the central
Maine Highlands, south across Downeast areas. Except for the chance
of a few evening showers and thunderstorms across the North Maine
Woods through early evening, expect a dry night Sunday night. The
increase in low level moisture will prevent temperatures from
falling much lower than the upper 50s to lower 60s.

On Monday...the frontal boundary to our west remains nearly
stationary, as a 500 MB trough moves into western New York State and
the Ohio Valley. Much of the daylight hours look to be continued dry
on Monday as ridging builds west across the region from the western
Atlantic. Highs om Monday will be continued above normal, with the
warmest reading across northern areas.

Monday night and Tuesday...moisture continues to increase as weak
low pressure develops east of the mid Atlantic region and tracks
toward the Canadian Maritimes and the weakening stationary
boundary remains off to our west. Expect the chance for showers
and thunderstorms. Lows Monday night once again will be above
normal with lows in the lower 60s. Highs on Tuesday will be
cooler than Monday's, with more clouds and showers expected. Dew
points will be in the 60s, making it feel rather muggy.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Expect continued unsettled conditions to persist Tuesday night into
Wednesday night with the chance of showers and scattered
thunderstorms. The next cold front approaches on Friday with
the chance for showers. High pressure builds in next weekend.
Temperatures mid to late week will be near to a bit above
normal, then near normal by next weekend.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Predominantly VFR through Sunday. A period of IFR or
lower visibility is possible in patchy fog, which will be most
likely around daybreak Sunday morning. Showers and thunderstorms
developing Sunday afternoon across western areas may clip KFVE
late in the day. Light winds will increase to south at 5-10 kt
gusting to 20 kt.

SHORT TERM: Generally VFR during the daytime hours with MVFR or lower
possible in nighttime and early morning patchy fog, especially
KBGR/KBHB. MVFR or lower conditions will also be possible in sct
showers and tstms Tue through Wed. S to SE wind 5 to 15 kt
through Wed. W 5 to 15 kt Thu.

&&

.MARINE...
NEAR TERM: Winds and seas will remain well below Small Craft
Advisory levels with seas of 2 feet or less and winds less than
10 kt. Visibility will be reduced at times in fog.

SHORT TERM: Winds/seas are expected to remain below SCA levels
through the period. Visibilities will be reduced in mainly
nighttime and early morning fog through mid week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...CB/MStrauser
Short Term...TWD
Long Term...TWD
Aviation...CB/MStrauser/TWD
Marine...CB/MStrauser/TWD
Hazardous weather outlook, Aug 20, 2:39 AM EDT, 17 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
239 AM EDT Sat Aug 20 2022

MEZ001>006-010-011-015>017-031-032-211000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
239 AM EDT Sat Aug 20 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-211000-
Coastal Hancock-Coastal Washington-
239 AM EDT Sat Aug 20 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-211000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
239 AM EDT Sat Aug 20 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:52 PM EDTSpecial Weather StatementCAR38 min
Aug 21, 3:42 PM EDTSpecial Weather StatementCAR48 min
Aug 21, 5:05 PM EDTAreal Flood AdvisoryCARAroostook, Piscataquis, Somerset3 hr
Aug 21, 5:44 PM EDTSpecial Weather StatementCARAroostook61 min
Aug 21, 6:23 PM EDTSpecial Weather StatementCARAroostook67 min

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.